Chlophedianol/Guaifenesin/Pseudoephedrine Generic Name:
Chlophedianol/Guaifenesin/Pseudoephedrine (KLOE-fe-DYE-a-nol/gwye-FEN-e-sin/SOO-doe-e-FED-rin)Brand Name:
Chlophedianol/Guaifenesin/Pseudoephedrine is used for:
Relieving congestion, cough, and throat and airway irritation caused by colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.
Chlophedianol/Guaifenesin/Pseudoephedrine is a decongestant, cough suppressant, and expectorant combination. It works by constricting blood vessels, reducing swelling in the nasal passages, and loosening mucus and lung secretions in the chest, making coughs more productive. The cough suppressant works in the brain to help decrease the cough reflex.
Do NOT use Chlophedianol/Guaifenesin/Pseudoephedrine if:
- you are allergic to any ingredient in Chlophedianol/Guaifenesin/Pseudoephedrine
- you have severe high blood pressure, rapid heartbeat, or other severe heart problems (eg, heart blood vessel disease)
- you have taken droxidopa, furazolidone, or a monoamine oxidase inhibitor (MAOI) (eg, phenelzine) within the last 14 days
Contact your doctor or health care provider right away if any of these apply to you.
Before using Chlophedianol/Guaifenesin/Pseudoephedrine :
Some medical conditions may interact with Chlophedianol/Guaifenesin/Pseudoephedrine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have a history of glaucoma, enlarged prostate gland or other prostate problems, heart problems (eg, irregular heartbeat), diabetes, high blood pressure, blood vessel problems, adrenal gland problems, mental or mood problems (eg, depression), an overactive thyroid, seizures, stroke, or trouble sleeping
- if you have a chronic cough, chronic obstructive pulmonary disease (COPD), or other lung problems (eg, asthma, chronic bronchitis, emphysema), or if your cough produces large amounts of mucus
- if you are in poor health or are very overweight
Some MEDICINES MAY INTERACT with Chlophedianol/Guaifenesin/Pseudoephedrine . Tell your health care provider if you are taking any other medicines, especially any of the following:
- Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
- Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAOIs (eg, phenelzine), tricyclic antidepressants (eg, amitriptyline), or urinary alkalinizers (eg, sodium bicarbonate) because they may increase the risk of Chlophedianol/Guaifenesin/Pseudoephedrine 's side effects
- Bromocriptine because the risk of its side effects may be increased by Chlophedianol/Guaifenesin/Pseudoephedrine
- Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Chlophedianol/Guaifenesin/Pseudoephedrine
This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlophedianol/Guaifenesin/Pseudoephedrine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Chlophedianol/Guaifenesin/Pseudoephedrine :
Use Chlophedianol/Guaifenesin/Pseudoephedrine as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Take Chlophedianol/Guaifenesin/Pseudoephedrine by mouth with or without food.
- Take Chlophedianol/Guaifenesin/Pseudoephedrine with a full glass of water (8 oz/240 mL).
- Drink plenty of water while taking Chlophedianol/Guaifenesin/Pseudoephedrine .
- If you miss a dose of Chlophedianol/Guaifenesin/Pseudoephedrine , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Chlophedianol/Guaifenesin/Pseudoephedrine .
Important safety information:
- Chlophedianol/Guaifenesin/Pseudoephedrine may cause dizziness or drowsiness. These effects may be worse if you take it with alcohol or certain medicines. Use Chlophedianol/Guaifenesin/Pseudoephedrine with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
- Do not take appetite suppressants while you are taking Chlophedianol/Guaifenesin/Pseudoephedrine without checking with your doctor.
- Chlophedianol/Guaifenesin/Pseudoephedrine has pseudoephedrine and guaifenesin in it. Before you start any new medicine, check the label to see if it has pseudoephedrine or guaifenesin in it too. If it does or if you are not sure, check with your doctor or pharmacist.
- Do NOT take more than the recommended dose or use for longer than prescribed without checking with your doctor.
- If cough persists for more than 1 week or is accompanied by a fever, contact your health care provider. A persistent cough could be a sign of a serious condition.
- Do not use Chlophedianol/Guaifenesin/Pseudoephedrine for a cough with a lot of mucus. Do not use it for a long-term cough (eg, caused by asthma, emphysema, smoking). However, you may use it for these conditions if your doctor tells you to.
- Chlophedianol/Guaifenesin/Pseudoephedrine may interfere with certain lab tests. Be sure that your doctor and lab personnel know you are taking Chlophedianol/Guaifenesin/Pseudoephedrine .
- Tell your doctor or dentist that you take Chlophedianol/Guaifenesin/Pseudoephedrine before you receive any medical or dental care, emergency care, or surgery.
- Use Chlophedianol/Guaifenesin/Pseudoephedrine with caution in the ELDERLY; they may be more sensitive to its effects.
- Chlophedianol/Guaifenesin/Pseudoephedrine should be used with extreme caution in CHILDREN younger than 6 years old; safety and effectiveness in these children have not been confirmed.
- PREGNANCY and BREAST-FEEDING: It is not known if Chlophedianol/Guaifenesin/Pseudoephedrine can cause harm to the fetus. If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Chlophedianol/Guaifenesin/Pseudoephedrine while you are pregnant. It is not known if Chlophedianol/Guaifenesin/Pseudoephedrine is found in breast milk. Do not breast-feed while taking Chlophedianol/Guaifenesin/Pseudoephedrine .
Possible side effects of Chlophedianol/Guaifenesin/Pseudoephedrine :
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Diarrhea; dizziness; drowsiness; excitability; headache; irritability; nausea; stomach upset; trouble sleeping.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating; fast, slow, or irregular heartbeat; fever; hallucinations; mental or mood changes (eg, anxiety, nervousness); paleness; seizures; severe or persistent dizziness, lightheadedness, or headache; tremor.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include blurred vision; confusion; difficulty urinating; fast or shallow breathing; hallucinations; paleness; restlessness; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomitingProper storage of Chlophedianol/Guaifenesin/Pseudoephedrine :
Store Chlophedianol/Guaifenesin/Pseudoephedrine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlophedianol/Guaifenesin/Pseudoephedrine out of the reach of children and away from pets.
- If you have any questions about Chlophedianol/Guaifenesin/Pseudoephedrine , please talk with your doctor, pharmacist, or other health care provider.
- Chlophedianol/Guaifenesin/Pseudoephedrine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Chlophedianol/Guaifenesin/Pseudoephedrine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.
- Vanacof DX Concise Consumer Information (Cerner Multum)